Monday, February 13, 2017
A Bit of Both
I wouldn't really say that I am doing HRT, hormone replacement therapy, but I would suppose that on some level I am affecting my hormones. You may remember from awhile back a post I wrote about my doctor when I asked about taking Finasteride, instead of the drug I was taking (Tamsulosin.) During that visit she denied my request. Well about two month ago I visited the doctor that originally prescribed me the Tamsulosin. When I asked him about Finasteride, he explained the medication and the application to my condition and in the end prescribed it to me.
Since then I have been taking the little pill every morning. I am taking any of these drugs to help my BPH. So technically I am not taking hormones because of my gender variance. But, again, according to drugs.com, Finasteride reduces the amount of the hormone dihydrotestosterone. This would place it in the category of an anti-androgyne. It is generally not prescribed for transition. It normally is prescribed for male pattern baldness and for treating BPH. For male pattern baldness it is given a dose of 1mg per day, while for BPH it is given at 5mg per day. I am on the 5 mg per day regimen.
Many people do not like taking the drug as they are afraid of the possible side effects. The most frightening of those effects being gynecomastia. My doctor warned me of that possibility and asked if I was okay with that potential. Maybe I was afraid of his response, but I just let him know that I was fine with that potentiality and chose not to elaborate. And from what I can tell, it actually has a very low rate of occurrence. My doctor was way more concerned with how it might affect my libido more than anything else.
So..... here I am. Where does that put me? Taking hormones? Well no, but taking something that affects my hormone levels? Yup. Taking something that makes it so that I have less testosterone running around freely within my system? Yup.
And how does it feel? Fine. Well maybe a bit weird. Weird you ask? Yup, weird. Weird I suppose because I am not sure of where that places me within the whole scheme of things. As in, am I destined to eventually transition to presenting female full time and I am just on some sort of super slow long looping slide towards that eventuality? On the one hand, I am taking an anti-androgyne for a prostate condition, not to transition, and on the other, I asked for this drug because I know it is an anti-androgyne. So am I taking it in hopes of potential transition leaning side effects? Possibly.
Really I think that it actually is very fitting for me. It's a bit of both. I'm really not afraid to fully transition, I just know I don't want to. But at the same time I know that I am not interested in living as a traditional male either. What do I want? A bit of both. I want to live somewhere in the middle of the spectrum; a bit of male, a bit of female, a bit of both. I actually am pretty happy to be taking Finasteride. It helps with hair loss, which I am experiencing. It helps with BPH, which is needed. Oh and hey, it has a possible side of effect of giving me boobs. Kind of like a win, win, win!
Okie dokie! That's all folks!